Q. Why has my spurts of semen reduced?

Answered by
Dr. Karthik Rajan
and medically reviewed by iCliniq medical review team.
Published on Jan 07, 2018 and last reviewed on: Jul 16, 2019

Hello doctor,

I am a 47-year-old male in good health. Within the last six months when I ejaculated, I only had one to three large spurts. Previously, I had about four to six. The volume is still good. I am on Prestiq and Xanax. Is this problem reversible and is it a sign of more problems to come?

Dr. Karthik Rajan

Andrology Urology
#

Hello,

Welcome to icliniq.com.

I have gone through your query.

I would like to know whether there is any decrease in your sexual drive or erections.

If there is not any then as long as your semen volume is normal, I do not think there are any concerns as of right now.

If the problem persists, I would suggest you visit a urologist for a complete clinical examination.

For more information consult a urologist online --> https://www.icliniq.com/ask-a-doctor-online/urologist

Thank you doctor,

The main issue is five to six brief pumps that are more satisfying than one to two slower ones. Can anything be done about this?

Dr. Karthik Rajan

Andrology Urology
#

Hello,

Welcome back to icliniq.com.

The process of ejaculation is a complex one involving a lot of hormones.

I would like to know if these problems are after you started on Prestiq (Desvenlafaxine) because these drugs can interfere with sexual function. Consult your specialist doctor, discuss with him or her and with their consent take the medicines.

However, there are not many medications which will make it more frequent.

For more information consult a urologist online --> https://www.icliniq.com/ask-a-doctor-online/urologist

Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Related Questions & Answers


Do Levosulpiride and Flupenthixol cause low sex drive?

Query: Hi doctor, I am 39 years old. My weight is 73 kg. I have been taking L-Pride (Levosulpiride), Nuanxit (Flupenthixol), Rabefit (Rabeprazole) and Rabifast-DSR (Rabeprazole sodium and Domperidone) since last 15 days. After taking these medicines, I am experiencing low sex drive and problem in erection...  Read Full >>


Dr. Purushottam Sah
Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. I have read and understood your problem. Levosulpiride and Flupenthixol can cause problem with erection. This is the cause of erectile dysfunction in your case. Sildenafil citrate (Viagra) is usually prescribed at a dose of 50 mg three hours before sex. But, should be...  Read Full

Does regular tobacco use cause sexual problems?

Query: Dear doctor, I am 33 years old. I have no desire for sex. There is no erection in the penis since the last three months. I am a regular tobacco user. Give me advice.  Read Full >>


Dr. Duraisamy Palanisamy
Diabetologist

Answer: Hi, Welcome to icliniq.com. Kindly quit tobacco immediately. Tobacco usage is one of the causes for sexual dysfunction. You can take capsule Nano-Leo two capsules in the morning and night after food for three months, which is slow acting. After a month, let me know how you feel. If it is not eff...  Read Full

Semen volume has drastically reduced after Consistam D. Please suggest a remedy.

Query: Hello doctor, I am a 46 year old male. I was diagnosed with prostatomegaly (enlarged prostate, 23.48 gm) with significant post void urine volume (86 ml). The doctor prescribed Consistam D once daily. After taking for 40 days, the urge to urination reduced but semen volume and pleasure in sex drastic...  Read Full >>


Dr. Shahil Khant
Urologist

Answer: Hello, Welcome to icliniq.com. I think 23 g prostate is not very enlarged. These sexual symptoms are due to Dutasteride which is one of the contents of Consistam D. I think you should stop Consistam D and take only Tamsulosin 0.4 mg. (you do not require Dutasteride). Semen volume is low because o...  Read Full

Popular

Popular

Ask your health query to a doctor online?

Ask an Urologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.